Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jan 21, 2010, 4:48 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2010, 4:48 PM MST (23:48 UTC)
- Expired
- Jan 21, 2010, 6:45 PM MST
- In force
- 117 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 92 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 6:30 PM MST | FLASH FLOOD | 1 S Oatman, AZ | OATMAN HIGHWAY WAS CLOSED DUE TO FLOODWATERS FROM THURSDAY EVENING THROUGH FRIDAY MORNING. THE TIME OF THIS EVENT IS ESTIMATED. |
| Jan 21, 6:30 PM MST | FLASH FLOOD | 2 Wsw Kingman, AZ | SEVERAL ROADS WERE CLOSED IN THE KINGMAN AREA DUE TO FLASH FLOODING...INCLUDING INTERSTATE 40 AT THE INTERSECTION OF U.S. HIGHWAY 93 AND BANK STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738 WGUS55 KVEF 212348 FFWVEF AZC015-CAC071-220145- /O.NEW.KVEF.FF.W.0005.100121T2348Z-100122T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 448 PM MST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... THIS INCLUDES THE CITIES OF...YUCCA...TOPOCK...LAKE HAVASU CITY... KINGMAN...BULLHEAD CITY... EXTREME EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 645 PM MST/545 PM PST/ * AT 444 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A BAND OF HEAVY RAIN WIH EMBEDDED THUNDERSTORMS FROM GOLDEN VALLEY...SOUTHWARD TO OATMAN...GOLDEN SHORES AND TOPOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS ONE INCH IS POSSIBLE WITH THE BAND OF RAIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 3551 11402 3452 11398 3442 11463 3539 11456 $$ SC
2 follow-up statements
682 WGUS75 KVEF 220114 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 614 PM MST THU JAN 21 2010 AZC015-CAC071-220145- /O.CON.KVEF.FF.W.0005.000000T0000Z-100122T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ-SAN BERNARDINO CA- 614 PM MST THU JAN 21 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST/545 PM PST/ FOR EXTREME EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES... AT 608 PM MST...A FAST MOVING SQUALL LINE WITH HEAVY RAIN CONTINUES TO MOVE EAST ACROSS MOHAVE COUNTY. RUNOFF FROM THIS HEAVY RAIN WILL CONTINUE DOWN NORMALLY DRY WASHES AND COLLECT IN LOW LYING AREAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW KINGMAN-BUTLER...KINGMAN...GOLDEN VALLEY...CHLORIDE AND BULLHEAD CITY LAT...LON 3551 11402 3452 11398 3442 11463 3539 11456 $$ PIERCE
761 WGUS75 KVEF 220145 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 645 PM MST THU JAN 21 2010 AZC015-CAC071-220158- /O.EXP.KVEF.FF.W.0005.000000T0000Z-100122T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ-SAN BERNARDINO CA- 645 PM MST THU JAN 21 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MST/545 PM PST/ FOR EXTREME EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES... HEAVY RAIN HAS MOVED EAST OUT OF THE WARNED AREA. SCATTERED RAIN SHOWERS WILL CONTINUE THROUGH THE NIGHT. THE THREAT OF FLASH FLOODING HAS PASSED AND THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3551 11402 3452 11398 3442 11463 3539 11456 $$ PIERCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 4:21 PM MST, 27 minutes earlier.
Area forecast discussion, Jan 21, 4:21 PM MST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 PM PST THU JAN 21 2010
.SYNOPSIS...A POWERFUL STORM WILL BRING SNOW AND LOWER ELEVATION
RAIN TO THE AREA THROUGH TONIGHT. SOME OF THE RAIN WILL BE HEAVY
AT TIMES IN THE MOJAVE DESERT AND COULD CAUSE FLOODING. SNOW
LEVELS WILL LOWER TONIGHT AND PRECIPITATION WILL CHANGE OVER TO
SNOW DOWN TO AT LEAST 3000 FEET AND LOCALLY LOWER. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY WITH LESS OF A
CHANCE OF ON SATURDAY. A DRYING TREND WILL START OFF NEXT WEEK
WITH ANOTHER STORM EXPECTED TO AFFECT THE AREA ON TUESDAY.
&&
.UPDATE TO THE AVIATION SECTION...
.AVIATION...FOR MCCARRAN...DRY SLOT HAS MOVED INTO THE AREA FASTER
THAN PREVIOUSLY THOUGHT. THIS HAS RESULTED IN IMPROVING CONDITIONS
ACROSS THE LAS VEGAS VALLEY. LOW CEILINGS AND SHOWERS WILL CONTINUE
IN THE AREA WITH MOUNTAIN OBSCURATION THROUGH 06Z FRIDAY. THERE WILL
ALSO BE A CHANCE OF A THUNDERSTORM. ADDITION IMPROVEMENT WILL BE
SEEN AFTER 06Z WITH CONDITIONS BECOMING SCT-BKN AOA 6K FT THROUGH
00Z SATURDAY WITH A CHANCE OF SNOW SHOWERS. THERE WILL BE A CHANCE
OF FOG IN THE VALLEY FRIDAY MORNING BUT CHANCE IS NOT ENOUGH TO PUT
INTO THE AREA TAFS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STRONG STORM TO MOVE ACROSS THE AREA TONIGHT WITH
PARTIAL CLEARING TAKING PLACE FROM WEST TO EAST. WIDESPREAD CIGS BLO
3K FT AND VSBY BLO 5SM IN RN/SN THROUGH 12Z EAST OF THE KLAS VALLEY.
ISOLATED THUNDERSTORMS POSSIBLE. MOUNTAIN OBSCUREMENT THROUGH 06Z
FRIDAY WITH PARTIAL CLEARING THEN TAKING PLACE FROM THE WEST. AFTER
09Z EXPECT SCT-BKN CLOUDS THROUGH 00Z SATURDAY AOA 6K FT WITH A
CHANCE OF SNOW SHOWERS. LOCAL AREAS OF FOG MAY BE SEEN FRIDAY
MORNING BUT CHANCE IS NOT ENOUGH TO PUT INTO THE AREA TAFS.
&&
.PREV DISCUSSION....321 PM PST
.SHORT TERM...I'VE ALWAYS WONDERED WHAT IT MUST HAVE BEEN LIKE TO
WORK AN EVENT WHERE YOU SET AN ALL-TIME RECORD LOW SEA LEVEL
PRESSURE AND NOW I AM GETTING MY CHANCE. THE STORM ITSELF HAS TWO
LOWS TO BE NOTED - AN UPPER LOW OFF THE COAST OF THE PAC NW AND A
SURFACE LOW LOCATED NEAR THE MONTEREY PENINSULA OF CALIFORNIA. THE
BULK OF THIS STORM WILL AFFECT THE AREA THIS EVENING WITH THINGS
WINDING DOWN HOPEFULLY BY MIDNIGHT IN MOST OF CALIFORNIA AND NEVADA
(OUTSIDE OF ANY FLOODING) AND BY DAYBREAK IN MOHAVE COUNTY.
HERE IS A BREAKDOWN OF OUR THOUGHTS BY IMPACT...
RAIN/FLOODING...RAIN...HEAVY AT TIMES WILL CONTINUE THROUGH THIS
EVENING. WE EXPECT THE HEAVIEST RAIN WILL AFFECT LAS VEGAS BETWEEN
5 PM AND 9 PM AS WELL AS THE COLORADO RIVER VALLEY AND THIS
EVENING'S COMMUTE WON'T BE A ENJOYABLE ONE...DRIVE CAREFULLY.
LOTS OF REPORTS OF URBAN FLOODING AND WASHES RISING ACROSS THE
AREA AND THIS WILL CONTINUE THROUGH THIS EVENING AT THE LEAST.
BECAUSE THE GROUND IN SATURATED...RAIN IS FALLING AND EXPECTED TO
GET HEAVIER WE HAVE HOISTED FLASH FLOOD WATCHES AND FLOOD ADVISORY
AND WILL COVER THE MORE SERIOUS FLASH FLOODING WITH FLASH FLOOD
WARNINGS. THIS WILL BE THE MOST WIDESPREAD IMPACT IN THE LOWER
ELEVATIONS OF THE MOJAVE DESERT. WIDESPREAD ONE TO TWO INCH
AMOUNTS ARE EXPECTED FROM INTERSTATE 15 WITH AMOUNTS AS HIGH AS
THREE TO FOUR INCHES IN MOHAVE COUNTY. THE MODELS CONTINUE TO KEY
IN ON THE AREA ACROSS THE COLORADO RIVER VALLEY AND MOHAVE COUNTY
FOR THE HEAVIEST RAIN POTENTIAL THIS EVENING.
THUNDERSTORMS...A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE
COLORADO RIVER VALLEY THIS AFTERNOON/EARLY EVENING WITH THE MAIN
THREAT BEING GUSTY WINDS IN AND NEAR STORMS.
SNOW...SNOW LEVELS HAVE BEEN MUCH LOWER THAN EXPECTED TODAY AND
THE CONCERN TONIGHT AS HOW LOW DO THEY GO? THEY ARE ALREADY
RUNNING AROUND 3000-3500 FEET WEST OF VEGAS AND ABOUT 5000 FEET TO
THE EAST AND WILL LOWER TONIGHT AS COLDER AIR WORKS IN. MUCH OF
THE AREA IS UNDER WINTER STORM WARNINGS OR AN ADVISORY BUT WE MAY
SEE MORE SNOW THAN EXPECTED TONIGHT IN PLACES LIKE THE OWENS
VALLEY AND NORTHWEST SAN BERNARDINO COUNTY. ALSO OF CONCERN IS THE
WEST SIDE OF LAS VEGAS WHERE SNOW HAS BEEN FALLING BUT NOT
STICKING - YET. I WOULD NOT COUNT OUT SOMETHING STICKING ON THE
WEST SIDE OF THE VALLEY AS SNOW LEVELS DROP THIS EVENING BUT IF
IT DOES IT MAY BE AN INCH OR SO ON UNPAVED SURFACES. HIGHER
ELEVATIONS ABOVE 7000 FEET WILL SEE SNOW BY THE FEET WITH EASTERLY
FLOW INTO LINCOLN COUNTY ENHANCING SNOW IN THE EAST FACING SLOPES
AS THE FLOW UPSLOPES.
WIND...GUSTY SOUTH WINDS ARE EXPECTED THROUGH THIS EVENING IN
MOHAVE COUNTY WITH GUSTS OF 40 TO 50 MPH POSSIBLE. 60-80 KNOT
WINDS ALOFT ALIGN WELL WITH THE SURFACE AND SHOULD MIX DOWN
CREATING SEVERAL HOURS OF GUSTY WINDS ESPECIALLY IN THE HIGHER
ELEVATIONS ABOVE 5000 FEET.
TOMORROW THE MAIN SURFACE COLD FRONT WILL HAVE PASSED THROUGH.
WITH A COLD POOL ALOFT OVERHEAD AND LOTS OF INSTABILITY
PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE. ANY HEATING WILL
DESTABILIZE THINGS AND EXPECT TO SEE THUNDERSTORMS POP. MODELS SHOW
THE BEST INSTABILITY FROM LAS VEGAS SOUTH AND EAST AND IN LINCOLN
COUNTY. THERE WILL BE LOW FREEZING LEVELS SO SOME SHOWERS MAY BE
ACCOMPANIED BY SMALL HAIL OR GRAUPEL (ICE PELLETS). IN ADDITION A
FEW STORMS MAY PRODUCE BRIEF HEAVY RAIN THAT COULD ADD TO ANY
FLOOD THREATS. SNOW LEVELS COULD ALSO BE LOCALLY LOWER AND BRIEF
BURSTS COULD DUMP A FEW INCHES OF SNOW DOWN AS LOW AS 3500 FEET.
SLOW DRYING TAKES PLACE ON SATURDAY BUT ENOUGH MOISTURE IS AROUND
TO KEEP IN SOME CLOUDS AND MOUNTAIN SHOWERS. WE SHOULD DRY OUT
AREA-WIDE BY SATURDAY NIGHT.
.LONG TERM...NO REAL CHANGES MADE TO THE CURRENT FORECAST. DECREASED
POPS ON TUESDAY...MAINLY ACROSS MOHAVE COUNTY. ALSO DECREASED SNOW
LEVELS FOR MOST OF THE TIME PERIOD.
SUNDAY STARTS WITH A RIDGE ACROSS THE AREA. THE RIDGE FLATTENS
OUT ON MONDAY IN RESPONSE TO THE LOW MOVING INTO THE PACIFIC
NORTHWEST. POPS WILL BE A BIT SLOWER TO MOVE INTO THE AREA THAN
THE PREVIOUS FORECAST. THE SIERRA MOUNTAINS WILL BEGIN TO SEE SOME
MOISTURE ON MONDAY AFTERNOON AND IT WILL SPREAD EAST MONDAY NIGHT
AND JUST ABOUT CHANCE POPS EVERYWHERE BY TUESDAY. IT CLEARS OUT
WEST TO EAST TUESDAY NIGHT AND WEDNESDAY. ANOTHER RIDGE BEGINS TO
BUILD OVER THE AREA BY FRIDAY.
&&
.HYDROLOGY...SEE THE LATEST PRODUCTS ISSUED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR NVZ018-019.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ016-020>022.
WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR NVZ014-015.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NVZ016.
AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ001>003-036.
WINTER STORM WARNING UNTIL 2 AM MST FRIDAY FOR AZZ001.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR AZZ001-003.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR AZZ003.
WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR AZZ001-003.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ519-521.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ523>527.
&&
SHORT TERM...STACHELSKI
LONG TERM...81
WINTER STATEMENTS...JENSEN
AVIATION...JENSEN
HYDROLOGY...KENNEDY/CZYZYK
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 21, 5:23 AM MST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 423 AM PST THU JAN 21 2010 CAZ519-521-220800- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 423 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW WILL RETURN LATE THIS MORNING. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW SHOWERS WILL LINGER FRIDAY AND SATURDAY. ANOTHER STORM WILL BRING MORE SNOW MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY. AZZ001-003-220800- NORTHWEST PLATEAU-NORTHWEST DESERTS- 523 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN AND GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND EVENING. A WIND ADVISORY WILL BE IN EFFECT FROM 11 AM THIS MORNING TO 11 PM THIS EVENING...AND A FLOOD WATCH WILL ALSO GO INTO EFFECT AT 11 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAIN WILL TAPER OFF EARLY FRIDAY MORNING...BUT THE BIG SANDY RIVER IS EXPECTED TO CREST ABOVE FLOOD STAGE DURING THE DAY FRIDAY. THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY AFTERNOON. SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. NVZ018-019-220800- SHEEP RANGE-SPRING MOUNTAINS- 423 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW WILL RETURN AROUND MIDDAY TODAY. A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 4 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL TAPER OFF EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE SNOW TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. NVZ014-015-220800- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 423 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SNOW WILL RETURN THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL TAPER OFF EARLY FRIDAY MORNING. SNOW SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN AND SNOW TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. NVZ016-220800- NORTHEAST CLARK COUNTY- 423 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN IS EXPECTED THIS AFTERNOON AND EVENING. A FLOOD WATCH WILL GO INTO EFFECT AT 10 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAIN WILL TAPER OFF EARLY FRIDAY MORNING...BUT THE MUDDY RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE FRIDAY AFTERNOON. THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY AFTERNOON. SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. AZZ002-036-CAZ520-522>527-NVZ017-020>022-220800- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 423 AM PST THU JAN 21 2010 /523 AM MST THU JAN 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT VALLEY RAIN AND MOUNTAIN SNOW WILL OVERSPREAD THE AREA TODAY AND CONTINUE THROUGH THIS EVENING BEFORE TAPERING OFF TO SHOWERS OVERNIGHT. LOCALLY HEAVY RAIN AND SNOW WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS WILL LINGER FRIDAY AND SATURDAY...THEN ANOTHER STORM WILL BRING MORE RAIN AND SNOW TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE NEEDED TODAY AND TONIGHT. MORGAN
In the hours before
Local storm report, Jan 21, 12:33 PM MST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1133 AM PST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW DYER 37.62N 118.03W
01/20/2010 M3.0 INCH ESMERALDA NV CO-OP OBSERVER
THE THIRD STORM THIS WEEK BROUGHT 3.0 INCHES OF NEW SNOW
TO DYER AT AN ELEVATION OF 4899 FEET.
1030 PM HEAVY SNOW 2 SW MT. CHARLESTON 36.26N 115.64W
01/20/2010 M14.0 INCH CLARK NV CO-OP OBSERVER
THE THIRD IN A SERIES OF STORM SYSTEMS BROUGHT 14.0
INCHES OF NEW SNOW TO MOUNT CHARLESTON AT AN ELEVATION OF
7600 FEET FROM AROUND NOON WEDNESDAY THROUGH 1030 PM
WEDNESDAY.
1030 AM SNOW 7 N I-40 AT FORT ROCK 35.29N 113.37W
01/21/2010 M8.5 INCH MOHAVE AZ CO-OP OBSERVER
A STORM TOTAL OF 8.5 INCHES OF SNOW WAS MEASURED AT
DIAMOND M RANCH AT AN ELEVATION OF 5480 FEET SINCE LAST
EVENING. SNOW WAS STILL FALLING AT THE TIME OF THIS
REPORT.
1107 AM SNOW HUALAPAI MOUNTAIN 35.10N 113.89W
01/21/2010 M9.0 INCH MOHAVE AZ PARK/FOREST SRVC
9.0 INCHES OF SNOW FELL SINCE YESTERDAY EVENING AT AN
ELEVATION OF 6600 FEET. SNOW WAS STILL FALLING.
1111 AM SNOW BIG PINE 37.17N 118.29W
01/21/2010 M1.0 INCH INYO CA TRAINED SPOTTER
SNOW STARTED FALLING IN BIG PINE 930 AM AND BEGAN TO
ACCUMULATE AT 1030 AM TODAY WITH ONE INCH MEASURED SO FAR
AT AN ELEVATION OF AROUND 4000 FEET.
&&
STACHELSKILocal storm report, Jan 21, 2:42 PM MST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
142 PM PST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW SPRING MOUNTAIN RANCH 36.07N 115.45W
01/21/2010 E0.5 INCH CLARK NV CO-OP OBSERVER
SPRING MOUNTAIN RANCH ESTIMATED AS MUCH AS HALF INCH OF
SNOW HAD FALLEN THIS AFTERNOON AT AN ELEVATION OF 3780
FEET.
0132 PM SNOW 3 SSW SUMMERLIN 36.16N 115.33W
01/21/2010 E0.0 INCH CLARK NV TRAINED SPOTTER
RAIN HAS CHANGED OVER TO ALL SNOW IN SUMMERLIN NEAR THE
RED ROCK CASINO AREA AT AN ELEVATION OF 3000 FEET AS OF
115 PM TODAY.
&&
STACHELSKILocal storm report, Jan 21, 3:43 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
243 PM PST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM SNOW SUN CITY SUMMERLIN 36.21N 115.31W
01/21/2010 E0.0 INCH CLARK NV PUBLIC
ALL SNOW WAS FALLING IN SUN CITY SUMMERLIN BUT NOT
ACCUMULATING AT AN ELEVATION AROUND 2800 FEET.
0226 PM HEAVY SNOW YUCCA FLAT (NTS SRD06) 36.96N 116.06W
01/21/2010 E20.0 INCH NYE NV OTHER FEDERAL
A TOTAL OF 20.0 INCHES OF SNOW WAS ESTIMATED ON THE NORTH
END OF THE NEVADA TEST SITE...SOME LIKELY FROM THE LAST
STORM. ROADS WERE CLOSED...ELEVATION UNKNOWN.
0238 PM SNOW MOUNTAINS EDGE 36.01N 115.27W
01/21/2010 E0.0 INCH CLARK NV NWS EMPLOYEE
SNOW WAS FALLING BUT NOT ACCUMULATING IN MOUNTAINS EDGE
AT AN ELEVATION OF 2800 FEET.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:36 AM MST | Areal Flood Advisory | VEF | Mohave | 12 hr |
| Jan 21, 12:01 PM MST | Areal Flood Advisory | VEF | Mohave | 11 hr |
| Jan 21, 2:25 PM MST | Flash Flood Watch | VEF | Mohave | 8 hr |
| Jan 21, 3:02 PM MST | Flash Flood Warning | VEF | Mohave | 118 min |
| Jan 21, 3:42 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jan 20, 7:46 PM MST | Areal Flood Advisory | VEF | San Bernardino | 119 min |
| Jan 20, 8:36 PM MST | Areal Flood Advisory | VEF | San Bernardino | 84 min |
| Jan 20, 9:41 PM MST | Areal Flood Advisory | VEF | San Bernardino | 109 min |
| Jan 21, 9:57 AM MST | Areal Flood Advisory | VEF | San Bernardino | 12 hr |
| Jan 21, 1:44 PM MST | Flash Flood Warning | VEF | San Bernardino | 4 hr |
| Jan 21, 1:47 PM MST | Flash Flood Warning | VEF | San Bernardino | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.